International Scientific Journal

Authors of this Paper

External Links


The paper addresses approximate integral-balance approach to a time-fractional diffusion equation of order 0 < μ < 1 with a time-dependent diffusion coefficient of power-law type D(t)=D0tβ where 0 < β < 1. The form of the solution spreading in a semi-infinite medium through an analysis of the second moment of the approximate solution reveals that depending on the sum μ+β the solution can model subdiffusive (μ+β<1), superdiffusive (μ+β>1) or Gaussian (μ+β=1) process of transport. The optimal exponents of the approximate parabolic profiles have been determined by minimization the mean squared error of approximation over the penetration depth.
PAPER REVISED: 2016-05-30
PAPER ACCEPTED: 2016-06-27
CITATION EXPORT: view in browser or download as text file
  1. Nigmatullin, R.R., The realization of the generalized transfer equation in a medium with fractal geometry, Physica Status Solidi (B) Basic Research., 133 (1986), 1, 425-430.
  2. Bakunin ,O.G., Description of the Anomalous Diffusion of Fast Electrons by a Kinetic Equation with a Fractional Spatial Derivative, Plasma Physics Reports, Vol. 30, No. 4, 2004, pp. 338-342.
  3. Hilfer, R., Applications of Fractional Calculus in Physics, World Scientific, 2000, Hackensack, NJ,USA.
  4. Yang, X.J, Baleanu,D., Srivastava, H.M., Local Fractional Integral Transforms and Their Applications, Academic Press, 2015, London, UK.
  5. Luchko, Yu, Srivastava,H.M., The exact solution of certain differential equations of fractional order by using operational calculus, Comp. Math. Appl., 29 (1995),8, 73-85.
  6. Nakagawa, J. ,Sakamoto,K.,Yamamoto, M., Overview to mathematical analysis for fractional diffusion equations-new mathematical aspects motivated by industrial collaboration, J. Math-for-Indust., 2(2010A-10) 99-108
  7. Das, S., Gupta, P.K., Ghosh, P., An approximate analytical solution of Nonlinear Fractional Diffusion Equation, Appl. Math.Model.,35 (2011) , 8, 4071-4076.
  8. Wu, GC: Variational iteration method for solving the time-fractional diffusion equations in porous medium . Chin. Phys. B. , 21, (2012a) , 22, Article ID 120504 ; DOI: 10.1088/1674-1056/21/12/120504
  9. G.-C. Wu, D. Applications of the Variational Iteration Method to Fractional Diffusion Equations: Local versus Nonlocal Ones, Int. Rev. Chem.Eng., 4(2012b),5,505-510.
  10. G.-C. Wu, D.Baleanu, Variational iteration method for fractional calculus - a universal approach by Laplace transform, Advances in Difference Equations, 2013,2013:18; doi:10.1186/1687-1847-2013-18
  11. El-Kady, M., El-Sayed, S.M., Salem, H.S., El-Gendi nodal Galerkin method for solving linear and nonlinear partial \fractional space equations, Int. J. Latest Res. Sci. Technol. , 2(2013),6,pp. 10-17.
  12. Saadatmandi, A., Deghan, M., A tau approach for solution of the space fractional diffusion equation, Comp. Math. Appl., 62 (2011), 3, pp.1135-1142.
  13. Nie, N., Huang, J., Wang, W., tTang, Y., Solving spatial-fractional partial differential diffusion equations by spectral method., J. Stat. Comp. Sim. , 84 (2014),6,pp.1173-1189.
  14. Ray, S.S, Analytical solution for the space fractional diffusion equation by two-step Adomian decomposition method, Comp.Nonlinear Sci. Num. Simul., 14 92009), 4, pp. 1295-1306.
  15. Huang, F., Liu, The space-time fractional diffusion equation with Caputo derivatives, J.Appl. Math & Computing, 19 (2005), 1-2, pp. 179-190.
  16. Huang, F., Liu, The fundamental solution of the space-time fractional advection-diffusion equation, 19 (2005), 1-2, pp. 339-350.
  17. Meerschaert MM, Tadjeran C. Finite difference approximations for two-sided space-fractional partial differential equations. Appl Numer Math. ,56 (2006),1,pp.80-90.
  18. Ervin,V.J., Heur, N., Roop, J., Numerical approximation of a time dependent, nonlinear , spacefractional diffusion equation, SIAM J. Num Anal. , 45 (2008),2, pp.572-591.
  19. Das, S., A note on fractional diffusion equation, Chaos, Solitons and Fractals, 42 (2009), 4, 2074-2079.
  20. Podlubny, I, Fractional Differential Equations, Academic Press, New York, 1999
  21. Fa, K.S., Lenzi, E.K. , Time-fractional diffusion equation with time dependent diffusion coefficient, Physica A, 72 (2005) , article 011107 .
  22. Goodman, T.R., Application of Integral Methods to Transient Nonlinear Heat Transfer, In: T. F. Irvine and J. P. Hartnett (Eds.), Advances in Heat Transfer, 1 (1964), Academic Press, San Diego, CA, pp. 51-122.
  23. J.Hristov, The heat-balance integral method by a parabolic profile with unspecified exponent: Analysis and benchmark exercises. Therm. Sci., 13 (2009) ,2, 22-48.
  24. Hristov,J., Approximate solutions to time-fractional models by integral balance approach, In: C. Cattani, H.M. Srivastava, Xia-Jun Yang (Eds.), Fractals and Fractional Dynamics, De Gruyter Open, Berlin, 2015, pp.78-109.
  25. Hristov J., Double Integral-Balance Method to the Fractional Subdiffusion Equation: Approximate solutions, optimization problems to be resolved and numerical simulations, J. Vibration and Control, in press, DOI: 10.1177/1077546315622773
  26. Hristov J., An approximate solution to the transient space-fractional diffusion equation: integral-balance approach, optimization problems and analyzes , Thermal Science, , 2016, in press. : DOI:10.2298/TSCI160113075H
  27. Hristov J., Transient space-fractional diffusion with a power-law superdiffusivity: Approximate integral-balance approach, Fundamenta Informaticae, (2016) , in press
  28. Volkov, V.N., Li-Orlov, V.K., A Refinement of the Integral Method in Solving the Heat Conduction Equation, Heat Transfer Sov. Res., 2 (1970) 41-47.
  29. Sadoun, N, Si-Ahmed, E.K., Colinet,P., On the refined integral method for one-phase Stefan problem with time-dependent boundary conditions, Appl. Math. Model., 30 (2006) 531-544.
  30. Fa, K.S., Lenzi, E.K. ,Anomalous diffusion, solutions, and the first passage time: Influence of diffusion coefficient, Physical Review E, 71 (2005) article 012101, doi: 10.1103/PhysRevE.71.012101
  31. Fa, K.S., Lenzi, E.K. , Power law diffusion coefficient and anomalous diffusion: Analysis of solutions and the first passage time. Physical Review E, 67 (2003) article 061105, doi: 10.1103/PhysRevE.67.061105
  32. Yuste, S.B., Lindenberg, K., Comments on first passage time for anomalous diffusion, Physical Review E, 69 (2004), article 033101, doi: 10.1103/PhysRevE.69.033101
  33. Langford , D., The heat balance integral method, Int. J. Heat Mass Transfer, 16 (1973), 12, pp.2424-2428.
  34. Hristov J., Integral solutions to transient nonlinear heat (mass) diffusion with a power-law diffusivity: a semi-infinite medium with fixed boundary conditions, Heat Mass Transfer, 52 (2016), 3, pp.635-655.
  35. Fabre, A., Jordan Hristov,J., On the integral-balance approach to the transient heat conduction with linearly temperature-dependent thermal diffusivity, Heat Mass Transfer, 2016, in press , DOI: 10.1007/s00231-016-1806-5

© 2024 Society of Thermal Engineers of Serbia. Published by the Vinča Institute of Nuclear Sciences, National Institute of the Republic of Serbia, Belgrade, Serbia. This article is an open access article distributed under the terms and conditions of the Creative Commons Attribution-NonCommercial-NoDerivs 4.0 International licence